zbMATH — the first resource for mathematics

First exit times of SDEs driven by stable Lévy processes. (English) Zbl 1104.60030
The authors consider the exit problem of solutions of the stochastic differential equation \(\mathrm{d}X_t^\varepsilon = U'(X_t^\varepsilon)\mathrm{d}t +\varepsilon \mathrm{d}L_t\), \(\varepsilon > 0\), on \(I=[-b,a]\) or \(J=(-\infty,a]\). Here \(U\) is a potential function and \(L\) is a Lévy process with intensity \(\varepsilon\). The bounded or unbounded interval \(I\) and \(J\), respectively, contain the unique asymptotically stable critical point of the deterministic system \(\dot{Y}_t= -U'(Y_t)\). The authors perform a large deviation analysis of the exit times and base it on a noise intensity dependent decomposition of \(L\) into a sum of two independent processes: first, a compound Poisson process with large jumps and second another process which is a sum of the Brownian motion and a Lévy motion with small jumps.
The authors prove that asymptotically exits from the intervals above are due to large jumps of the first process. The second process will essentially not affect the solution of the system without noise. In the Gaussian noise case, estimates of exit times of particles depend on the height of the potential well, in the case considered here, these depend on the distance to the boundary. Also, the mean values of exit times are different to the Gaussian noise case, here they depend polynomially on \(\varepsilon\) in the small noise limit.

60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60J75 Jump processes (MSC2010)
60F10 Large deviations
Full Text: DOI
[1] Pontryagin, L.S.; Andronov, A.A.; Vitt, A.A., O statističeskom rassmotrenii dinamičeskih sistem, Zhurnal eksperimental’noi i teoreticheskoi fiziki, 3, 3, 165-180, (1933)
[2] Eyring, H., The activated complex in chemical reactions, The journal of chemical physics, 3, 107-115, (1935)
[3] Kramers, H.A., Brownian motion in a field of force and the diffusion model of chemical reactions, Physica, 7, 284-304, (1940) · Zbl 0061.46405
[4] Friedman, A., Small random perturbations of dynamical systems and applications to parabolic equations, Indiana university mathematics journal, 24, 533-553, (1974) · Zbl 0293.60051
[5] Schuss, Z., Theory and applications of stochastic differential equations, () · Zbl 0162.35601
[6] Williams, M., Asymptotic exit time distributions, SIAM journal on applied mathematics, 42, 149-154, (1982) · Zbl 0482.60058
[7] Day, M.V., On the exponential exit law in the small parameter exit problem, Stochastics, 8, 297-323, (1983) · Zbl 0504.60032
[8] Buslov, V.A.; Makarov, K.A., Life times and lower eigenvalues of an operator of small diffusion, Matematicheskie zametki, 51, 1, 20-31, (1992) · Zbl 0755.34086
[9] Kolokol’tsov, V.N.; Makarov, K.A., Asymptotic spectral analysis of a small diffusion operator and the life times of the corresponding diffusion process, Russian journal of mathematical physics, 4, 3, 341-360, (1996) · Zbl 0912.58042
[10] Freidlin, M.I.; Wentzell, A.D., Random perturbations of dynamical systems, () · Zbl 0522.60055
[11] Kolokoltsov, V.N., Semiclassical analysis for diffusions and stochastic processes, () · Zbl 0951.60001
[12] Bovier, A.; Eckhoff, M.; Gayrard, V.; Klein, M., Metastability in reversible diffusion processes I: sharp asymptotics for capacities and exit times, Journal of the European mathematical society, 6, 4, 399-424, (2004) · Zbl 1076.82045
[13] Bovier, A.; Gayrard, V.; Klein, M., Metastability in reversible diffusion processes II: precise asymptotics for small eigenvalues, Journal of the European mathematical society, 7, 1, 69-99, (2005) · Zbl 1105.82025
[14] Ditlevsen, P.D., Observation of \(\alpha\)-stable noise induced millennial climate changes from an ice record, Geophysical research letters, 26, 10, 1441-1444, (1999)
[15] Ditlevsen, P.D., Anomalous jumping in a double-well potential, Physical review E, 60, 1, 172-179, (1999)
[16] Ganopolski, A.; Rahmstorf, S., Abrupt glacial climate changes due to stochastic resonance, Physical review letters, 88, 3, 038501+, (2001)
[17] Sokolov, I.M.; Mai, J.; Blumen, A., Paradoxical diffusion in chemical space for nearest-neighbor walks over polymer chains, Physical review letters, 79, 5, 857-860, (1997)
[18] Brockmann, D.; Sokolov, I.M., Lévy flights in external force fields: from models to equations, Chemical physics, 284, 409-421, (2002)
[19] Eberlein, E.; Raible, S., Term structure models driven by general Lévy processes, Mathematical finance, 9, 1, 31-53, (1999) · Zbl 0980.91020
[20] Bertoin, J., Lévy processes, () · Zbl 0809.60085
[21] Sato, K.-I., Lévy processes and infinitely divisible distributions, () · Zbl 1287.60003
[22] Samorodnitsky, G.; Grigoriu, M., Tails of solutions of certain nonlinear stochastic differential equations driven by heavy tailed Lévy motions, Stochastic processes and their applications, 105, 1, 69-97, (2003) · Zbl 1075.60540
[23] Protter, P.E., Stochastic integration and differential equations, () · Zbl 1041.60005
[24] Borovkov, A.A., Boundary-value problems for random walks and large deviations in function spaces, Theory of probability and its applications, 12, 575-595, (1967) · Zbl 0178.20004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.